MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW CVC SET: 3-LUMEN 12 FR X 16 CM; CATHETER PERCUTANEOUS

ARROW INTERNATIONAL LLC ARROW CVC SET: 3-LUMEN 12 FR X 16 CM; CATHETER PERCUTANEOUS
Model Number IPN919472
Medical Device Problem Codes Crack (1135); Migration (4003)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 03/18/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that "the suture wings of the 3-lumen central venous catheter were cracked and could no longer secure the catheter in place."additional information received states "there was no serious clinical consequences as we reacted quickly and manual compression was immediately applied to the puncture site.However, the patient lost an amount of blood equivalent to one unit of packed red blood cells, as the dialysis session could not be reinfused; therefore, a blood transfusion was required.A new catheter was inserted.The patient's current condition is unknown at this time.
 
Additional Manufacturer Narrative
Qn: (b)(4).
 
Additional Manufacturer Narrative
Qn#(b)(4).The customer returned one, 3-lumen cvc for analysis.Signs of use in the form of biological material were observed on and within the catheter body.Visual analysis of the catheter revealed that both suture wings on the rotating hub were torn/cut.Microscopic analysis revealed the edges of the tear appeared smooth and uniform, which suggests contact with a sharp instrument.The edges of the wings did not appear stretched or deformed.There were no remnants of sutures nor adhesive found on the wings.The catheter length from the distal tip to the juncture hub measured 167 mm, which is within the specification limits of 157-177 mm per catheter product drawing.The catheter outer diameter measured 4.05 mm, which is within the specification limits of 3.96-4.06 mm per catheter extrusion product drawing.Functional testing of the suture wings on the catheter could not be functionally tested due to damage to each wing.The catheter was functionally tested per the product instructions for use (ifu).The ifu provided with this kit instructs the user, "flush each lumen with sterile normal saline for injection to establish patency and prime lumen(s)." a lab inventory syringe filled with water was used to flush each lumen and each lumen flush as intended with no signs of blockages or leaks.R & d was contacted as a part of this complaint investigation.Previous attempts to replicate the fa ilure mode revealed a significant amount of force would be required to break the suture wing.Previous testing was performed on lab inventory catheters where a braided non-absorbable silk 000 suture (common suture choice in the clinical setting) was secured to the wing and undue force was applied to replicate the damage observed in the sample received.Only the suture thread broke in the first test, and the wing broke during the second test with the wing being severely stretched/deformed before the break.Therefore, the damage shown in the returned sample could not be replicated using undue force.It was also observed that the damage on the suture wing appears very uniform and straight which suggests contact with sharps prior to the rest of the material tearing off.A device history record review was performed, and no relevant findings were identified.The ifu provided with the kit informs the user, "use a catheter stabilization device, catheter clamp and fastener, staples or sutures (where provided).Use catheter hub as primary securement site." a catheter clamp and fastener is not included in finished good (b)(4); therefore, the primary securement site is the catheter hub.The ifu also warns the user, " do not secure, staple and/or suture directly to outside diameter of catheter body or extension lines to reduce risk of cutting or damaging the catheter or impeding catheter flow.Secure only at indicated stabilization locations." the customer report of a catheter migration was confirmed through information from the customer and investigation of the returned sample.The primary suture location for this catheter is the juncture hub using the rotating hub wings, and visual analysis of the catheter revealed that both suture wings on the rotating hub were torn/cut.The customer did not provide additional information regarding the securement methods of the catheter.Based on the sample receive and consultation with r & d, it is unknown whether contact with sharps, undue force, a combination of the two, or another factor caused or contributed to the reported event.Based on the customer report and the sample received, unintentional use error likely caused or contributed to the reported event.Teleflex will continue to monitor and trend for complaints of this nature.
 
Event or Problem Description

Brand Name
ARROW CVC SET: 3-LUMEN 12 FR X 16 CM
Common Device Name
CATHETER PERCUTANEOUS
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL CR, A.S.
jamska 2359/47
zdar nad sazavou 591 0 1
EZ   591 01
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key24830476
Report Number3006425876-2026-00416
Device Sequence Number10447034
Product Code DQY
UDI-Device Identifier00801902102119
UDI-Public(01)00801902102119(11)241211(17)291130(10)71F24M0327(21)
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K862056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIPN919472
Device Catalogue NumberCS-12123-F
Device Lot Number71F24M0327
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/07/2026
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/25/2026
Supplement Date Received by Manufacturer04/27/2026
Initial Report FDA Received Date04/09/2026
Supplement Report FDA Received Date04/30/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/11/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexUnknown